MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLC271400
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 03/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The clinical specialist (cs) reported the following: on (b)(6) 2021, this patient underwent an endovascular repair for a right iliac aortic aneurysm with a gore® excluder® iliac branch endoprostheses.The patient tolerated the procedure.It was reported that during follow up images on (b)(6) 2023, there was aneurysm sac enlargement (amount is unknown) and a type iii endoleak (component disconnection).A reintervention was performed to bridge the disconnection between the gore® excluder® aaa contralateral leg endoprosthesis (lot/serial number is unknown) and the gore® excluder® aaa endoprostheses iliac branch component.During the reintervention procedure the physician was using a 18fr sheath so he could advance the delivery catheter and a aptus tourguide 6fr sheath together.He planned to advance collagen plugs into the aneurysm sac with the aptus tourguide sheath.There was no resistance while advancing the delivery catheter or the 6fr sheath.When deploying the gore® excluder® aaa contralateral leg endoprosthesis there was difficulty with the deployment.The last 2cm of the device would not fully deploy.The physician used force to get the deployment complete and the deployment line broke (¿snapped off at the delivery catheter¿).The physician tried to retract the delivery catheter and could not do so since the distal end of the device was not open.While trying to retract the delivery catheter the olive became separated from the delivery catheter.The physician went through the left iliac artery to snare the olive tip and the lunderquist guidewire he was using to snare became stuck around the aortic bifurcation.It is unknown what was preventing the wire from being retracted.The physician chose to do a retroperitoneal cut down.He used occlusion balloons and then clamped the aorta distal and proximal to implanted gore devices and was able to cut the deployment sleeve of the partially deployed contralateral leg endoprosthesis, it deployed.He was also able to remove the olive tip and guidewire.It is unknown what was preventing the guidewire from being able to be retracted.An additional device was implanted to reline the implanted devices.While performing the cut down procedure a pool of blood was noticed on the operating room floor.The gore® dryseal flex introducer sheath valve was not fully inflated and there was a blood leak.A blood transfusion was given during the procedure.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Patient medications: xarelto.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
rachael chascsa
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key16806708
Report Number3013164176-2023-01673
Device Sequence Number16595426
Product Code MIH
UDI-Device Identifier00733132618606
UDI-Public00733132618606
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/13/2025
Device Model NumberPLC271400
Device Catalogue NumberPLC271400
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2023
Initial Report FDA Received Date04/25/2023
Date Device Manufactured03/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age76 YR
Patient SexMale
Patient Weight177 KG